Alert archive / Alabama / Wind Advisories in 2023

Wind Advisory 9, NWS Birmingham, AL

March 2, 202339 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Mar 2, 2023, 4:01 AM CST for 39 counties in Alabama. It took effect at Mar 3, 2023, 12:00 AM CST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2023, 4:01 AM CST (10:01 UTC)
In effect from
Mar 3, 2023, 12:00 AM CST
Expired
Mar 3, 2023, 8:17 PM CST
In force
20 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2023-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 789 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2023-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
789 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1108 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted.

131 
WWUS74 KBMX 021001
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
401 AM CST Thu Mar 2 2023

ALZ011>015-017>050-022200-
/O.NEW.KBMX.WI.Y.0009.230303T0600Z-230304T0300Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
401 AM CST Thu Mar 2 2023

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST
FRIDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...central Alabama.

* WHEN...From midnight tonight to 9 PM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
737 
WWUS74 KBMX 022052
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
252 PM CST Thu Mar 2 2023

ALZ011>015-017>050-030615-
/O.CON.KBMX.WI.Y.0009.230303T0600Z-230304T0300Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
252 PM CST Thu Mar 2 2023

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM
CST FRIDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Central Alabama.

* WHEN...From midnight tonight to 9 PM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
226 
WWUS74 KBMX 030906
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
306 AM CST Fri Mar 3 2023

ALZ011>015-017>050-032200-
/O.CON.KBMX.WI.Y.0009.000000T0000Z-230304T0300Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
306 AM CST Fri Mar 3 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Central Alabama.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
432 
WWUS74 KBMX 031805
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1205 PM CST Fri Mar 3 2023

ALZ011>015-017>050-040300-
/O.CON.KBMX.WI.Y.0009.000000T0000Z-230304T0300Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
1205 PM CST Fri Mar 3 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...South to southwest winds 20 to 30 mph with gusts up to 
  50 mph.

* WHERE...All of Central Alabama.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
700 
WWUS74 KBMX 040217
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
817 PM CST Fri Mar 3 2023

ALZ011>015-017>050-040330-
/O.CAN.KBMX.WI.Y.0009.000000T0000Z-230304T0300Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
817 PM CST Fri Mar 3 2023

...WIND ADVISORY IS CANCELLED...

The gusty winds have subsided this evening. It will remain near
the Georgia state line for a few hours, but all winds below
established criteria.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Mar 2, 4:01 AM CST, 0 minutes earlier.

Area forecast discussion, Mar 2, 4:01 AM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
401 AM CST Thu Mar 2 2023

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today through Friday)
Issued at 228 AM CST THU MAR 2 2023

A line of thunderstorms continues to weaken as it pushes
southeastward this morning, as it encounters warm air aloft and
low level winds weaken. The line of storms and its outflow
boundary (as activity gradually diminishes) will push through the
area, serving to stabilize the area for much of the day, much
like a front does. Rain showers are expected to continue,
especially across the north closer to the actual stalled warm
front and upper level forcing. However, expect thunder to be
limited with the stable conditions near the surface and the warm
layer around 700mb. Will reduce the chance of lightning this
afternoon, and trend temperatures downward with highs in the mid
60s far north to near 80 in the southeast.

To our west today, a strong upper level system will eject out of
the Four Corners region into the southern Plains, eventually
taking a negative tilt as it approaches the Lower Mississippi
River Valley tonight. The associated surface low and wind fields will
strengthen, with a warm front lifting toward the Ohio River
Valley and a warm sector re- establishing itself across Central
Alabama tonight. A line of strong to severe storms will cross
Mississippi, approaching Central Alabama early Friday morning.
Given strong wind fields and forward speed of the system, a broken
line of strong to severe storms will move across Central Alabama
quickly, exiting the east by mid day.

There remains a chance of severe storms with tornadoes and
damaging winds, given strong jet features and supportive mid level
lapse rates. A few limiting factors of note are the lack of
surface CAPE, given the diurnal minimum that occurs in the
morning, a persistent warm layer aloft, and better synoptic
forcing removed to our north. Will need a Wind Advisory to cover
gradient wind gusts of 40-50mph outside of any convection,
beginning at midnight tonight through early Friday evening, and
will be posting that this morning.

Quieter conditions expected Friday night, as cooler and drier air
filter into the region. Winds will remain breezy, with skies
clearing. Lows will be in the low 40s north to low 50s south.

14

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 228 AM CST THU MAR 2 2023

A relatively zonal flow aloft is expected through early next week,
though a low-amplitude subtropical ridge will maintain a presence
across the Gulf of Mexico. A broad high pressure system is forecast
to stretch across much of the Central and Eastern CONUS this weekend,
gradually moving east each day with a low-level ridge moving across
the Deep South on Sunday, generally positioning to our southeast on
Monday. A warming trend is expected as a result, and dry conditions
suggested more notable temperature increases Sunday and Monday.
However, boundary layer moisture is sufficient enough by Monday
afternoon to foster low-end rain chances. This will coincide with a
shortwave disturbance and associated front moving through the Ohio
Valley. This front is progged to advance toward Central Alabama on
Tuesday which is prompting more noteworthy rain chances, with some
thunderstorm potential, through the end of the period.

40/Sizemore

&&

.AVIATION...
(06Z TAFS)
Issued at 1152 PM CST WED MAR 1 2023

Terminal forecast, at least north, have the potential to be
quite challenging and changeable for the first 12-16hrs. There is
an outflow boundary approaching from the north and west that will
impact the northern terminals by 08-10z. Thunder activity has
pulsed at times and have VCTS mentioned. A large area of
stratiform rain was behind this initial activity and all of it
will slowly sag southward. The actual front was well back to the
northwest. Although surface winds may temporarily become north
behind the convection, winds should swing back to a predominantly
south southwest direction. There may be a few gusts through 10z,
but the winds will mainly average 5-10kts.

Ceilings are expected to drop quickly to MVFR at all terminals.
Have the northern terminals briefly dropping to IFR around
daybreak. The boundary will actually return northward later Thursday
and this will produce additional showers and possibly more
thunderstorms. So went with the idea that the northern terminals
will have MVFR ceilings into 20z or so, then MVFR ceilings
redeveloping just before 06z. The southern terminals will see a
trend very similar to the past several days where MVFR ceilings
become VFR by afternoon.

75

&&

.FIRE WEATHER...

Rain chances remain elevated today, especially across the north,
ahead of a line of strong to severe storms that will move across
the area quickly Friday morning. Min RH values will continue to
be elevated today, with 20ft winds from the south at 5-8mph. Winds
increase tonight, with 20ft winds from the south, becoming
southwesterly through the day on Friday, with speeds up to 25mph.

Drier air arrives Friday, with afternoon RH values falling into
the 35 to 55 percent range. Drier conditions, with winds around
5mph, continue through the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     65  62  72  45 /  90  60  90   0
Anniston    67  63  74  47 /  90  60  90   0
Birmingham  68  65  72  47 /  90  60  90   0
Tuscaloosa  72  68  71  48 /  80  50  90   0
Calera      70  66  73  49 /  80  50  80   0
Auburn      71  65  76  51 /  60  30  80   0
Montgomery  77  69  79  51 /  40  20  50   0
Troy        79  69  80  52 /  30  20  50   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from midnight tonight to 9 PM CST Friday for the
following counties: Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-
Chambers-Cherokee-Chilton-Clay-Cleburne-Coosa-Dallas-Elmore-
Etowah-Fayette-Greene-Hale-Jefferson-Lamar-Lee-Lowndes-Macon-
Marengo-Marion-Montgomery-Perry-Pickens-Pike-Randolph-Russell-
Shelby-St. Clair-Sumter-Talladega-Tallapoosa-Tuscaloosa-Walker-
Winston.

&&

SHORT TERM...14
LONG TERM....40/Sizemore
AVIATION...75
Hazardous weather outlook, Mar 2, 1:51 AM CST, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
151 AM CST Thu Mar 2 2023

ALZ011>015-017>050-031100-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
151 AM CST Thu Mar 2 2023

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Severe thunderstorms are possible across all of Central Alabama on
Friday from 4 am to noon. Threats include tornadoes and damaging
winds up to 60 mph.

Non thunderstorm wind gusts up to 50 mph are possible Thursday night
through Friday afternoon. Downed trees and power outages may occur.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and Emergency Management may be needed
through Friday.

In the hours before

Special weather statement, Mar 1, 11:17 PM CST, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1117 PM CST Wed Mar 1 2023

ALZ011-014-015-020600-
Walker AL-Winston AL-Marion AL-
1117 PM CST Wed Mar 1 2023

...Strong thunderstorms will impact portions of northwestern Walker,
southeastern Marion and Winston Counties through MIDNIGHT CST...

At 1117 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Brushy Lake to near Lynn to near
Sulligent. Movement was east at 35 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Winfield, Lynn, Arley, Guin, Double Springs, Brilliant, Addison, Glen
Allen, Nauvoo, Gu-
Win, Eldridge, Houston Recreational Area, Camp McDowell, Nesmith,
Ashbank, Brushy Lake, Poplar Springs, Ashridge, Falls City and Lake
Buttahatchee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 AM CST for central,
northwestern and west central Alabama.

&&

LAT...LON 3430 8711 3407 8711 3391 8762 3392 8795
      3401 8795 3430 8736
TIME...MOT...LOC 0517Z 272DEG 28KT 3433 8725 3411 8752 3390 8821

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

40/Sizemore
Special weather statement, Mar 2, 12:22 AM CST, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1222 AM CST Thu Mar 2 2023

ALZ012-013-015-020715-
Fayette AL-Walker AL-Lamar AL-
1222 AM CST Thu Mar 2 2023

...Strong thunderstorms will impact portions of Walker, Fayette and
southern Lamar Counties through 115 AM CST...

At 1222 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Curry to 7 miles east of Caledonia.
Movement was east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jasper, Fayette, Sumiton, Cordova, Dora, Carbon Hill, Millport,
Berry, Parrish, Oakman, Kennedy, Sipsey, Kansas, Belk, Curry,
Bankston, Smith Dam, Boley Springs, Rocky Hollow and Beloit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 AM CST for central and
west central Alabama.

&&

LAT...LON 3366 8826 3400 8725 3398 8720 3400 8719
      3400 8716 3393 8709 3390 8710 3389 8709
      3389 8701 3387 8701 3384 8695 3380 8696
      3360 8742 3361 8763 3358 8763 3358 8767
      3352 8767 3354 8827
TIME...MOT...LOC 0622Z 276DEG 34KT 3400 8715 3365 8820

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

40/Sizemore
Special weather statement, Mar 2, 12:33 AM CST, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1233 AM CST Thu Mar 2 2023

ALZ017-020715-
Blount AL-
1233 AM CST Thu Mar 2 2023

...Strong thunderstorms will impact portions of Blount County through
115 AM CST...

At 1232 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Holly Pond to near Hanceville to near
Smith Dam. Movement was east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Oneonta, Blountsville, Cleveland, Dallas, Locust Fork, Altoona,
Snead, Susan Moore, Trafford, Allgood, Fairview, Hayden, Nectar,
Rosa, County Line, McLarty, Bangor, Strawberry, Blount Springs and
Arkadelphia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3410 8630 3406 8633 3396 8635 3380 8670
      3384 8676 3384 8688 3382 8695 3386 8696
      3387 8692 3391 8692 3393 8689 3397 8677
      3405 8668 3409 8669 3408 8668 3412 8660
      3419 8655 3420 8655 3425 8652 3426 8645
TIME...MOT...LOC 0632Z 274DEG 33KT 3414 8669 3403 8679 3390 8714

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

40/Sizemore
Local storm report, Mar 2, 2:58 AM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
258 AM CST THU MAR 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 AM     TSTM WND DMG     SHOTTSVILLE             34.26N 88.13W
03/01/2023                   MARION             AL   EMERGENCY MNGR

            TREES BLOCKING CR 56 NEAR SHOTTSVILLE
            COMMUNITY CHURCH. POSSIBLE TORNADO.

&&

AS
Local storm report, Mar 2, 3:33 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
333 AM CST THU MAR 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 PM     TSTM WND DMG     1 SW PIGEYE             34.29N 87.93W
03/01/2023                   MARION             AL   PUBLIC

            MULTIPLE TREES DOWN ON HWY 187 NEAR MILE
            MARKER 7. POSSIBLE TORNADO.

&&

AS
Local storm report, Mar 2, 3:34 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
334 AM CST THU MAR 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     TSTM WND DMG     SHOTTSVILLE             34.26N 88.13W
03/01/2023                   MARION             AL   EMERGENCY MNGR

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
            SHOTTSVILLE. TREES BLOCKING CR 56 NEAR
            SHOTTSVILLE COMMUNITY CHURCH. POSSIBLE
            TORNADO.

&&

AS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 9:42 PM CSTSpecial Weather StatementBMXMarion48 min
Mar 1, 9:49 PM CSTSevere Thunderstorm WarningBMXMarion41 min
Mar 1, 9:54 PM CSTTornado WarningBMXMarion40 min
Mar 1, 10:36 PM CSTSpecial Weather StatementBMXMarion, Winston39 min
Mar 1, 11:17 PM CSTSpecial Weather StatementBMXWinston43 min
Mar 2, 12:22 AM CSTSpecial Weather StatementBMXFayette, Walker53 min
Mar 2, 12:33 AM CSTSpecial Weather StatementBMXBlount42 min

Nearby

Wind Advisories in Alabama, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.